Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 323, NWS Raleigh, NC

August 14, 2012Halifax County, Warren County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 14, 2012, 10:51 PM EDT for Halifax County, Warren County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2012, 10:51 PM EDT (02:51 UTC)
Expired
Aug 14, 2012, 11:30 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Halifax County, NC, Warren County, NC

The radar

The Norfolk radar (KAKQ), 99 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 11:20 PM EDTTSTM WND DMG1 Ene Littleton, NCTRUCK DRIVER REPORTED TREES DOWN ON HIGHWAY 158 BETWEEN LITTLETON AND ROANOKE RAPIDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
964 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WUUS52 KRAH 150251
SVRRAH
NCC083-185-150330-
/O.NEW.KRAH.SV.W.0323.120815T0251Z-120815T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1051 PM EDT TUE AUG 14 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
  WARREN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1130 PM EDT

* AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF WARRENTON...MOVING
  NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  MACON...
  LITTLETON...
  LAKE GASTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3651 7788 3651 7781 3648 7776 3649 7770
      3648 7763 3622 7800 3632 7827 3655 7818
      3655 7790
TIME...MOT...LOC 0251Z 212DEG 16KT 3634 7809

$$

22
2 follow-up statements
761 
WWUS52 KRAH 150327
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1127 PM EDT TUE AUG 14 2012

NCC083-185-150330-
/O.CON.KRAH.SV.W.0323.000000T0000Z-120815T0330Z/
HALIFAX NC-WARREN NC-
1127 PM EDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR NORTHERN WARREN AND NORTHWESTERN HALIFAX COUNTIES...

AT 1123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR MACON...
OR 8 MILES EAST OF WARRENTON...MOVING NORTHEAST AT 10 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAKE GASTON...ROSEMARY
AND LITTLETON.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3651 7788 3651 7781 3648 7776 3649 7770
      3648 7763 3628 7792 3640 7824 3655 7818
      3655 7790
TIME...MOT...LOC 0327Z 227DEG 10KT 3643 7800

$$

VINCENT
352 
WWUS52 KRAH 150332
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1132 PM EDT TUE AUG 14 2012

NCC083-185-150341-
/O.EXP.KRAH.SV.W.0323.000000T0000Z-120815T0330Z/
HALIFAX NC-WARREN NC-
1132 PM EDT TUE AUG 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WARREN AND
NORTHWESTERN HALIFAX COUNTIES EXPIRES AT 1130 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SEVERE 
WEATHER IS NO LONGER EXPECTED AT THIS TIME. HOWEVER...SMALL HAIL AND 
WIND GUSTS UP TO 45 MPH WILL REMAIN POSSIBLE AS IT MOVES NORTHEAST 
TOWARD LAKE GASTON AND THE VIRGINIA BORDER. IF THE STORM STRENGTHENS 
AGAIN...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE NEEDED.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3651 7788 3651 7781 3648 7776 3649 7770
      3648 7763 3628 7792 3640 7824 3655 7818
      3655 7790
TIME...MOT...LOC 0327Z 227DEG 10KT 3643 7800

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 9:05 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 14, 9:05 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
905 PM EDT TUE AUG 14 2012

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT...THEN MOVE
THROUGH THE REGION ON WEDNESDAY. WEAK HIGH PRESSURE WILL BUILD INTO
THE AREA WEDNESDAY NIGHT THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
AS OF 900 PM TUESDAY...

THROUGH TONIGHT: THE RISK FOR WIDELY SCATTERED STORMS WILL PERSIST
FOR AT LEAST A FEW MORE HOURS. WATER VAPOR IMAGERY REVEALS AN
ELONGATED SHORTWAVE TROUGH OVER ERN NC... ACCOMPANYING A POCKET OF
WEAK UPPER DIVERGENCE. A SECOND WEAKER MID LEVEL WAVE OVER THE NC
FOOTHILLS HAS HELPED FUEL ISOLATED STRONG TO SEVERE STORMS IN THE
HIGHER TERRAIN... AND FOLLOWING THE MEAN CLOUD LAYER FLOW THESE
SHOULD MOVE TO THE NE AND ENE INTO CENTRAL NC. THE STEADY LOW LEVEL
FLOW FROM THE SW AHEAD OF THE INCOMING COLD FRONT HAS HELPED KEEP
DEW POINTS IN THE UPPER 60S TO AROUND 70... YIELDING MODERATELY
UNSTABLE MLCAPE VALUES OF 1500-2500 J/KG... WHILE LOW LEVEL LAPSE
RATES REMAIN STEEP AT 6.5-7.0 C/KM WITH A FAVORABLE EFFECTIVE SHEAR
NEAR 25 KTS. BUT THE GRADUAL LOSS OF HEATING... AS WELL AS THE
EVENTUAL DEPARTURE OF THE WEAK WRN-NC WAVE UP INTO VA AND DAMPENING
IN FAVOR OF THE STRONGER MID MISS VALLEY TROUGH MOVING THROUGH KY
TONIGHT... SHOULD ALLOW FOR A SLOW REDUCTION OF (ALREADY-SMALL)
STORM COVERAGE AND STRENGTH AS WE HEAD THROUGH THE REST OF THE
EVENING AND INTO THE OVERNIGHT HOURS. THIS IS SUPPORTED BY A NUMBER
OF CONVECTION-ALLOWING MODELS INCLUDING THE HRRR AND LOCAL WRF-ARW.
WILL DEPICT SCATTERED STORMS FOR A FEW MORE HOURS FOLLOWED BY A
TREND TOWARD NO POPS SHORTLY AFTER MIDNIGHT. GIVEN THE INSTABILITY
AND SHEAR... ANY STORMS FOR THE NEXT FEW HOURS COULD STILL BE
STRONG. EXPECT PRIMARILY PARTLY CLOUDY SKIES TONIGHT WITH A
COMBINATION OF CONVECTIVE DEBRIS CLOUDS AND CIRRUS OUT AHEAD OF THE
MID MISS VALLEY WAVE. LOWS OF 67-72 STILL APPEAR REASONABLE AND ARE
IN LINE WITH THE PACE OF THE CURRENT TEMPERATURE FALLS. -GIH

WEDNESDAY AND WEDNESDAY NIGHT:
WEAK COLD FRONT IS EXPECTED TO CROSS THE MOUNTAINS WEDNESDAY MORNING
AND EVENTUALLY WORK ITS WAY EASTWARD ACROSS THE AREA THROUGH
DAYLIGHT HOURS. WHILE HEIGHT FALLS ALOFT ARE EXPECTED TO BE RATHER
WEAK(20 METERS)...AMPLIFYING SHORTWAVE ENERGY CURRENTLY OVER THE
CENTRAL PLAINS/MID WILL ROTATE EASTWARD THROUGH THE AREA BETWEEN 12Z
WED TO 00Z THU...LIKELY AUGMENTING VERTICAL ACCELERATIONS
WITHIN THE JET DIVERGENCE REGION OF A 45KT AND 65KT MID AND UPPER
LEVEL JET STREAK TRAVERSING THE AREA. UNLIKE THE PAST FEW
DAYS...CAPE WILL BE AT PREMIUM...AIDED BY THE PRESENCE OF STEEPER
LAPSE RATES ALOFT OF 7.0-7.5 C/KM PER LATEST GFS...WITH MODELS
DEPICTING MODERATE TO STRONG DESTABILIZATION(2000 TO 3000 J/KG OF
MLCAPE) FROM US 1 EAST. DRIER AIR ALOFT ADVECTING WEST TO EAST
THROUGH THE CAROLINAS COULD LIMIT AREAL CONVECTIVE
COVERAGE...ESPECIALLY IN THE WEST...BUT EXPECT STRONG INSTABILITY IN
THE EAST TO HELP OVERCOME DRYING ALOFT TO SUPPORT AT LEAST CHANCE
POPS. THIS MID LEVEL DRY AIR COULD ALSO HOWEVER RESULT IN A GREATER
RISK DAMAGING THUNDERSTORM WIND GUSTS WITH ANY STRONG CELL THAT DOES
DEVELOP. AS SUCH...SPC HAS AREAS FROM US 1 EAST IN THE DAY 2 SLIGHT
RISK.

THE SHORTWAVE VORT MAX IS FORECAST TO CLEAR BY 00Z...WITH TRAILING
SFC FRONT SOON AFTERWARD. THUS EXPECT STORMS TO QUICKLY SHIFT EAST
OF THE AREA SHORTLY AFTER 00Z THU WITH SKIES BECOMING CLEAR AS DRY
SURFACE HIGH PRESSURE BUILDS INTO THE AREA OVERNIGHT.

HIGHS WEDNESDAY MUCH LIKE TODAY...RANGING FROM MID 80S WEST TO UPPER
80S TO AROUND 90 PRETTY MUCH EVERYWHERE ELSE. SLIGHTLY COOLER WITH
DRIER AIR BUILDING IN AND DECENT RADIATIONAL COOLING. MINS IN THE
LOWER TO MID 60S NORTH AND WEST TO UPPER 60S SOUTHEAST. -CBL

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
AS OF 300 PM TUESDAY...

FOR THURSDAY...FAIR WEATHER CONDITIONS ARE EXPECTED AS SURFACE HIGH
PRESSURE AND WEAK UPPER LEVEL RIDGING MOVE IN FROM THE WEST BEHIND
THE DEPARTING TROUGH. TEMPS WILL BE NEAR TO SLIGHTLY BELOW NORMAL...
WITH HIGHS IN THE UPPER 80S TO NEAR 90 DEGREES AND OVERNIGHT LOWS
THE UPPER 60S TO NEAR 70 DEGREES.

ON FRIDAY...AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE FRONT WILL
BE APPROACHING THE REGION FROM THE WEST. ON FRIDAY MORNING...THE
FRONT IS PROGGED TO STRETCH FROM NY TO LA...WHICH SHOULD RESULT IN
CENTRAL NC REMAINING MOSTLY DRY FOR MUCH OF THE DAYTIME HOURS.
HOWEVER...THERE COULD BE SOME DIURNAL TYPE PRECIP THAT DEVELOPS IN
ASSOCIATION WITH THE PIEDMONT TROUGH...ALTHOUGH COVERAGE WOULD BE
VERY ISOLATED AS MOISTURE WILL STILL BE RATHER LIMITED (PWAT VALUES
LESS THAN 1.5 INCHES). HIGHS SHOULD RISE INTO THE UPPER 80S TO LOWER
90S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...

THE AFOREMENTIONED UPPER LEVEL TROUGH AND ASSOCIATED SURFACE FRONT
WILL MOVE CLOSER TO AND EVENTUALLY MOVE THROUGH THE AREA LATE FRIDAY
AND INTO THE WEEKEND. THERE IS STILL SOME UNCERTAINTY ON THE
PROGRESSION OF THIS FRONT THROUGH THE REMAINDER OF THE WEEKEND...BUT
MODELS CONTINUE TO INDICATE IT STALLING SOMEWHERE BETWEEN CENTRAL NC
AND THE COAST. AS A RESULT PRECIP CHANCES WILL INCREASE LATE FRIDAY
AND THEN CONTINUE THROUGH AT LEAST SUNDAY AND MAYBE EVEN INTO EARLY
NEXT WEEK (ESPECIALLY ACROSS THE EASTERN HALF OF THE FORECAST AREA).
WITH MODELS SHOWING MODERATE INSTABILITY AND BULK SHEAR VALUES OF AT
LEAST 30 KNOTS (ESPECIALLY ON SATURDAY)...THE SEVERE THREAT WILL
HAVE TO BE MONITORED CLOSELY. ALSO...WITH PWAT VALUES APPROACHING OR
EVEN EXCEEDING 2 INCHES...HEAVY RAINFALL WILL CERTAINLY BE A THREAT.
PRECIP CHANCES SHOULD BEGIN TO DIMINISH EARLY NEXT WEEK...ALTHOUGH
MINIMAL CHANCES WILL BE CARRIED THROUGH THE END OF THE FORECAST
PERIOD AS THE MID LEVEL TROUGH REMAINS NEAR THE REGION AND
UNCERTAINTY CONTINUES WITH RESPECT TO THE POSITION OF THE SURFACE
FRONT. TEMPS WILL BE BELOW NORMAL THROUGH THE LONG TERM PERIOD
(ESPECIALLY THE LATTER HALF OF THE PERIOD)...WITH HIGH GENERALLY IN
THE LOW TO MID 80S AND LOWS IN THE LOW TO MID 60S.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 745 PM TUESDAY...

24-HR TAF PERIOD...
SCATTERED SHOWERS AND STORMS AROUND THE REGION HAVE REMAINED OUTSIDE
OF CENTRAL NC THUS FAR THIS EVENING.  RADAR TRENDS SUGGEST A SMALL
CLUSTER OF STORMS NEAR KHKY MAY IMPACT KINT AND/OR KGSO BY
01-02Z...WITH MVFR OR IFR CEILINGS/VSBYS AND WIND GUSTS OF 30-40MPH
POSSIBLE.  SHOWERS AND STORMS MAY CONTINUE TO DEVELOP THIS EVENING
AS AN UPPER LEVEL DISTURBANCE SWINGS ACROSS THE AREA FROM THE
WEST...BUT DWINDLING INSTABILITY SHOULD LIMIT THE COVERAGE AND
INTENSITY.  OTHERWISE...MVFR PRE-DAWN MVFR VSBYS ARE MOSTLY LIKELY
AT KRWI AND KFAY.

FOR WEDNESDAY...A WEAK COLD FRONT WILL MOVE INTO THE AREA DURING THE
DAY...AND SHOULD BE THE FOCUS FOR STORMS ACROSS MAINLY EASTERN NC
WEDNESDAY AFTERNOON.  HAVE KEPT THE MENTION OF VCSH FROM THE
PREVIOUS TAF...AND SUBSEQUENT ISSUANCES MAY HAVE BETTER CONFIDENCE
IN THE POTENTIAL TIMING OF STORMS AT KFAY AND KRWI.

OUTLOOK...
DRY/VFR CONDITIONS THU AND THU NIGHT AS WEAK HIGH PRESSURE BUILDS
INTO THE AREA FROM THE WEST. A PROLONGED PERIOD OF ADVERSE AVIATION
CONDITIONS ARE POSSIBLE BY LATE FRIDAY AND THROUGH THE WEEKEND
AS UNSEASONABLY STRONG UPPER LEVEL TROUGH SETTLES OVER THE EASTERN
US...RESULTING IN WIDESPREAD SHOWERS AND STORMS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...HARTFIELD/CBL
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...CBL/SMITH
Hazardous weather outlook, Aug 14, 9:32 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
932 PM EDT TUE AUG 14 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-151000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
932 PM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

A STRONG STORM OR TWO... PRODUCING WIND GUSTS TO 35 MPH AND SMALL
HAIL... IS POSSIBLE ACROSS CENTRAL NORTH CAROLINA... MAINLY NORTH
AND WEST OF RALEIGH... BEFORE MIDNIGHT. OTHERWISE... HAZARDOUS
WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND
EVENING... AS A STRONG UPPER LEVEL DISTURBANCE AND SURFACE COLD
FRONT MOVE THROUGH THE AREA. THE THREAT FOR SEVERE WEATHER IS
EXPECTED TO BE GREATEST EAST OF HIGHWAY 1.

GIH

In the hours before

Special weather statement, Aug 14, 8:04 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT TUE AUG 14 2012

NCZ089-150100-
SAMPSON-
804 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 900
PM EDT...

AT 804 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES WEST OF IVANHOE...OR ABOUT 9 MILES EAST OF ELIZABETHTOWN...
MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HARRELLS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3461 7832 3467 7833 3470 7838 3477 7842
      3497 7815 3489 7814 3474 7819 3472 7814
      3472 7811 3471 7811 3468 7815 3458 7823
      3457 7826
TIME...MOT...LOC 0004Z 231DEG 32KT 3463 7844

SEC
Special weather statement, Aug 14, 10:16 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1016 PM EDT TUE AUG 14 2012

NCZ009>011-026-150315-
FRANKLIN-HALIFAX-VANCE-WARREN-
1016 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE...HALIFAX AND
FRANKLIN COUNTIES THROUGH 1115 PM EDT...

AT 1015 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
HENDERSON TO ABOUT 10 MILES NORTHEAST OF LOUISBURG...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AFTON...MACON...LITTLETON....WARRENTON AND MIDDLEBURG.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 209 AND 233.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3642 7769 3619 7798 3620 7800 3611 7807
      3625 7850 3653 7846 3655 7845 3655 7825
TIME...MOT...LOC 0215Z 227DEG 16KT 3625 7820

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:04 PM EDTSpecial Weather StatementRAHSampson56 min
Aug 14, 8:12 PM EDTSevere Thunderstorm WarningRAHSampson37 min
Aug 14, 10:16 PM EDTSpecial Weather StatementRAHVance, Warren59 min
Aug 14, 10:59 PM EDTTornado WarningRAHHalifax, Warren24 min
Aug 14, 11:35 PM EDTSpecial Weather StatementRAHWarren40 min
Aug 15, 1:46 PM EDTSpecial Weather StatementRAHMontgomery59 min
Aug 15, 2:09 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond51 min
Aug 15, 2:26 PM EDTTornado WarningRAHMontgomery, Moore, Richmond34 min
Aug 15, 3:00 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond25 min
Aug 15, 3:16 PM EDTSpecial Weather StatementRAHHalifax59 min
Aug 15, 3:21 PM EDTSpecial Weather StatementRAHWayne39 min
Aug 15, 3:35 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash35 min
Aug 15, 3:40 PM EDTSpecial Weather StatementRAHWayne50 min
Aug 15, 3:51 PM EDTSpecial Weather StatementRAHCumberland, Hoke54 min
Aug 15, 3:58 PM EDTSpecial Weather StatementRAHDavidson47 min
Aug 15, 4:14 PM EDTSpecial Weather StatementRAHSampson61 min
Aug 15, 4:57 PM EDTSpecial Weather StatementRAHFranklin48 min
Aug 15, 4:59 PM EDTSpecial Weather StatementRAHDavidson, Randolph61 min
Aug 15, 5:01 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake25 min
Aug 15, 5:46 PM EDTSpecial Weather StatementRAHNash, Wilson59 min
Aug 15, 6:00 PM EDTSpecial Weather StatementRAHRandolph60 min
Aug 15, 6:23 PM EDTSpecial Weather StatementRAHWake52 min
Aug 15, 6:35 PM EDTSpecial Weather StatementRAHWilson40 min
Aug 15, 6:46 PM EDTAreal Flood AdvisoryRAHWake81 min
Aug 15, 7:19 PM EDTSpecial Weather StatementRAHWake41 min
Aug 15, 7:26 PM EDTSpecial Weather StatementRAHHoke, Montgomery, Moore, Richmond79 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.